Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 122, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Oct 25, 2012, 4:33 AM EDT. It took effect at Oct 25, 2012, 4:00 PM EDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 4:33 AM EDT (08:33 UTC)
- In effect from
- Oct 25, 2012, 4:00 PM EDT
- Expired
- Oct 27, 2012, 4:51 PM EDT
- In force
- 49 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 1:39 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 25, 1:39 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 139 AM EDT THU OCT 25 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 416 PM EDT WED OCT 24 2012 12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW SW FLOW ALF OVER THE PLAINS BTWN DEEP TROF OFF THE PACIFIC COAST AND AN UPR RDG AXIS ALIGNED FM HUDSON BAY THRU THE CENTRAL GRT LKS INTO THE SE CONUS. DESPITE THE PRESENCE OF AN UNSEASONABLY WARM...MOIST LLVL AIRMASS /PWATS UP TO 250 PCT OF NORMAL/ OVER THE UPR GRT LKS...THERE ARE ONLY A FEW -SHRA NOTED ON THE MQT RADAR DUE TO STRONG CAPPING INVRN BTWN H75-8 AS NOTED ON THE LOCAL 12Z RAOBS EVEN THOUGH A SHALLOW... WEAK COLD FNT ATTENDANT TO CLOSED LO OVER SASKATCHEWAN HAS LIMPED INTO THE FAR WRN CWA. A DISTURBANCE WITH 70KT H5 WINDS LIFTING NEWD THRU THE DAKOTAS IS CAUSING AN AREA OF -SHRA UNDER SHARP H7 TEMP GRADIENT OVER THE NRN PLAINS INTO NW MN WELL WELL W OF THE SFC COLD FNT AND THE AREA INFLUENCED BY THE SHARP MID LVL CAP. THE SHRTWV IN THE NRN PLAINS AND ANOTHER MORE VIGOROUS DISTURBANCE MOVING THRU THE CNTRL ROCKIES HAVE CONSPIRED TO CAUSE A LO PRES TO DVLP FARTHER S ON THE COLD FNT IN KANSAS. OVER UPR MI... AREAS OF FOG LINGER ESPECIALLY OVER THE CENTRAL ZNS WHERE LLVL SSE FLOW IS UPSLOPING. THE LOWERING SUN ANGLE AND PERSISTENT FOG AND LO CLDS HAVE LIMITED SFC WARMING. FARTHER TO THE S...MORE BREAKS IN THE LO CLDS HAVE ALLOWED FOR MORE SFC WARMING OVER ERN IOWA AND SRN WI. TNGT...MAIN FCST CONCERNS ARE SHRA/TS CHCS AND POTENTIAL FOR SVR WX AS DISTURBANCES LIFT TO THE NE OUT OF MEAN WRN TROF. SPC HAS PLACED WRN UPR MI IN A SLGT RISK FOR SVR STORMS TNGT. GIVEN ABSENCE OF ANY SGNFT SFC WARMING OVER UPR MI THIS AFTN AND SHARP INVRN...ANY CONVECTION SHUD BE ELEVATED AND DEPENDENT ON WHETHER/HOW QUICKLY THE SHARP H8-75 INVRN WEAKENS. 12Z GFS/NAM HAVE TRENDED TO SHIFT FOCUS FOR MOST SGNFT DEEP LYR QVECTOR CNVGC ASSOCIATED WITH DISTURBANCE NOW IN THE NRN PLAINS INTO MN AT 00Z...A LOGICAL SHIFT GIVEN HI AMPLITUDE PATTERN IN PLACE AND SHIFT OF SECOND SHRTWV FARTHER W INTO THE UPR TROF AXIS. HIER RES NAM RUN SHOWS THE SHARPEST/SLOPED H85-7 FGEN/UVV IMPACTING WRN LK SUP AT 00Z BEFORE SHIFTING TO THE NE AS THE DEEP LYR QVECTOR CNVGC ASSOCIATED WITH THE FIRST SHRTWV FADES AS THE UPR TROF DEEPENS FARTHER W WITH CLOSER APRCH OF 2ND SHRTWV. GIVEN THE STRENTH OF THE CAPPING ILLUSTRATED BY THE 12Z RAOBS... SUSPECT MOST WDSPRD AND INTENSE SHRA/TS THIS EVNG WL MISS THE LAND CWA TO THE W...WITH ALL BUT THE FAR W SEEING NOTHING MORE THAN ISOLD-SCT -SHRA/TS OR -DZ IN THIS SCENARIO AS WEAKER FORCING HERE LIMITS THE WEAKENING OF THE CAP. EVEN THE NAM DOES SHOW A SECOND AREA OF HIER QPF OVER THE SE ZNS...AND THIS MIGHT DEPEND ON IF SOME SHRA DVLP WITH THE CLRG OVER SE WI AND MOVE TO THE N. ALTHOUGH THE GFS SHOWS SIMILAR UPR FORCING...THIS MODEL...WITH THE SUPPORT OF THE 12Z CNDN GEM MODEL...SHOWS AXIS OF HIER QPF OVER WRN UPR MI NEAR THE SFC COLD FNT. GIVEN THE PLACEMENT OF THE SHARPER DYNAMICS AND PATTERN RECOGNITION... THINK THE NAM FCST IS THE BEST BET. GIVEN IMPRESSIVE DEEP LYR SHEAR ABV THE MORE STABLE LYR NEAR THE SFC...ANY TS THAT MIGHT IMPACT THE WRN ZNS COULD TURN SVR WITH HAIL THE MAIN THREAT GIVEN SFC BASED STABILITY. WITH THE UNSEASONABLY WARM...MOIST AIRMASS IN PLACE AND HI FRZG LVL...ANY SHRA COULD DUMP HEAVY RA EVEN IF THEY ARE FAST MOVING UNDER THE STEADY FLOW ALF. AS THE SECOND SHRTWV RIDES NEWD LATER TNGT...ANOTHER AREA OF VIGOROUS H85-5 QVECTOR CNVGC/UPR DVGC IS PROGGED TO IMPACT MAINLY MN TOWARD 12Z. SO AFT INITIAL ROUND OF HIER POPS LIFTS TO THE NE...SUSPECT ANOTHER ROUND OF HEAVIER SHRA/SOME TS WL INVADE THE WRN CWA LATER. WITH ONLY MODEST DIURNAL COOLING...EXPECT FOG TO REDVLP... ESPECIALLY IN AREAS OVER THE ECNTRL EXPERIENCING UPSLOPE SSE WINDS. THU...AS DISTURBANCE/ACCOMPANYING H3 JET MAX AND DEEP LYR QVECTOR CNVGC/UPR DVGC RIDE TO THE NNE WITH ASSOCIATED SFC LO MOVING UP THE STALLED COLD FNT OVER THE W...EXPECT AN AREA OF SHRA/EMBEDDED TS TO IMPACT MAINLY THE W HALF IN THE MRNG BEFORE THE SHRTWV MOVES FAR ENUF TO THE N AND DEEP LYR QVECTOR DVGC DVLPS WITH DNVA/STRONG CAD IN THE WAKE OF COLD FROPA AS SFC LO MOVES INTO ONTARIO IN THE AFTN. THINK CATEGORICAL POPS ARE APPROPRIATE OVER THE W IN THE MRNG...WITH THE HIER POPS FOLLOWING THE COLD FROPA TO THE E. ALTHOUGH SFC BASED STABILITY WL LIMIT THE INCRS IN WIND SPEED BLO ADVY LVL...S WINDS NEAR LK MI MAY BECOME QUITE GUSTY IN ADVANCE OF THE COLD FROPA UNDER H925 WINDS UP TO 50 KTS AND WITH SHARP PRES FALL CENTER MOVING INTO ONTARIO AHEAD OF THE SFC LO PROVIDING ENHANCEMENT TO THE S GRADIENT FLOW. COMBINATION OF STRONG CAD AND W H925 WINDS INCRSG UP TO 35-40 KT IN THE WAKE OF THE FROPA MIGHT CAUSE WIND GUSTS OVER THE EXPOSED KEWEENAW TO AT LEAST APRCH ADVY LVL IN THE AFTN. ENUF COLD AIR MAY ARRIVE TO AT LEAST MIX LINGERING USPLOPE LK ENHANCED -SHRA WITH SN OVER THE FAR W IF THE COLDER NAM SHOWING H85 TEMPS FALLING TOWARD -5C AT 00Z FRI VERIFIES. THE SHARP COLD FROPA WARRANTS A NON DIURNAL TEMP TREND...WITH TEMPS FALLING BEHIND THE FROPA ESPECIALLY OVER THE W. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 416 PM EDT WED OCT 24 2012 BY EARLY THURSDAY EVENING...THE MAIN SFC LOW SHOULD BE OVER NE ONTARIO...WITH THE COLD FRONT JUST E OF UPPER MI...AND A SECONDARY TROUGH SET UP E-W FROM THE LOW ACROSS LAKE WINNIPEG. THE 500MB LOW OVER LAKE WINNIPEG WILL SLIDE NNE OUT OF THE AREA. W FLOW AND 850MB TEMPS AROUND -8C SHOULD HELP KEEP SOME LAKE ENHANCED SHOWER ACTIVITY GOING ACROSS W UPPER MI. HOWEVER...THE LOW LEVEL MOISTURE WILL BE QUITE A BIT LESS DURING THAT TIME...WITH PLENTY OF CLOUDS BUT JUST LIGHT SNOW SHOWERS OR FLURRIES POSSIBLE. EXPECT THE SECONDARY TROUGH TO PUSH ACROSS THE KEWEENAW PENINSULA FRIDAY EVENING...BUT HAVE LITTLE WITH IT AS MUCH OF THE ENERGY REMAINS CLOSER TO THE SFC LOW ITSELT OVER N HUDSON BAY BY THAT TIME. ANOTHER ROUND OF CLOUDS AND LIGHT SNOW SHOWERS. NO SIGNIFICANT ACCUMULATION IS EXPECTED...AS THE BEST SNOW GROWTH REGION /AOA 800MB/ REMAINS WELL ABOVE THE MOISTURE. THE LARGE SCALE TROUGH WILL DOMINATE MUCH OF THE NATION FRIDAY NIGHT THROUGH AT LEAST SATURDAY. AN ELONGATED AREA OF HIGH PRESSURE STRETCHING FROM THE MAIN HIGH OVER CENTRAL CANADA TO THE CENTRAL PLAINS FRIDAY NIGHT WILL SLOWLY BUILD ACROSS THE UPPER GREAT LAKES...THROUGH AT LEAST SUNDAY. HIGH PRESSURE WILL REMAIN STRONG OVER ONTARIO THROUGH THE MID MS VALLEY...EVEN AS THE STRONG SYSTEM PUSHES TOWARDS THE EAST COAST. AS A RESULT OF THE NEARING STORM SYSTEM...THE SFC HIGH SHOULD MAINTAIN ITS INFLUENCE OVER THE W HALF OF UPPER MI. HOWEVER...N FLOW WILL LIKELY DOMINATE FAR E UPPER MI FROM SUNDAY NIGHT THROUGH THE END OF THE FCST PERIOD /WEDNESDAY/ AS THE LOW RETROGRADES . UNLIKE THE ECMWF WHICH CONTINUES TO SHOW GOOD RUN TO RUN CONSISTANCY ON THE POTENTIAL STORM SYSTEM SLIDING TOWARDS THE E COAST...THE GFS IS A BIT MORE JUMPY. THE MODEL IS SPLIT ON WHETHER TO BRING THE LOW OFF TO SEE...OR EVEM MORE ONSHORE BY WEDNESDAY MORNING /NEAR LAKE HURON/ IF THE 24/06Z RUN IS CORRECT. THE 24/12Z GFS SHIFTED THE 500MB LOW APPROX 300-350MI W OF ITS PREVIOUS MORE OUT TO SEA LOCATION MONDAY MORNING. WILL CONTINUE TO HEDGE THE FCST A BIT CLOSER TO THE MORE STABLE ECMWF SOLUTION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 138 AM EDT THU OCT 25 2012 QUITE A PESSIMISTIC FORECAST IN THE MAKING AS ABUNDANT MOISTURE AND AN OVERALL STAGNANT AIRMASS ALONG A SURFACE BOUNDARY WILL KEEP CIGS AND VIS QUITE LOW AT ALL SITES THROUGH MUCH OF THE TAF PERIOD. GIVEN GENERAL FLOW FROM THE N...HAVE KEPT CIGS IN THE VLIFR/LIFR RANGE OVERNIGHT. DO NOT EXPECT MUCH IMPROVEMENT AT IWD WITH FLOW OUT OF THE NORTH TO NE THROUGH EARLY THURSDAY MORNING. DRIER AIR WILL MOVE IN BY LATE AFTERNOON AND EVENING WHICH SHOULD BRING IMPROVING CONDITIONS INTO THE MVFR RANGE. A PERIOD OF MVFR CIGS VSBY FOLLOWING AN ARES OF SHRA/TSRA MAY LOWER AGAIN INTO THE IFR RANGE WITH ABUNDANT LOW LEVEL MOISTURE REMAINING OVER THE AREA. A STRONG COLD FRONT SHOULD REACH CMX BY 18Z THURSDAY...WITH A QUICK WIND SHIFT TO THE WNW AND WIND SPEED INCREASE TO AROUND 20KT. SSE UPSLOPE FLOW AT SAW HAD REMAINED BELOW LANDING MINS MOST OF THIS EVENING BUT HAVE LIFTED SLIGHTLY AFTER SOME LIGHT RAIN MOVED THROUGH. EXPECT THAT THE FOG AND LOW CIGS WILL CONTINUE UNTIL MORE PERSISTENT RAIN MOVES IN LATE TONIGHT AND THU WHEN WINDS SHIFT MORE TO THE SSW AND REDUCE UPSLOPE FLOW AHEAD OF THE APPROACHING COLD FRONT. LASTLY...MARGINAL LLWS OF ABOUT 30-40KTS OVER THE LOWEST 1.5KFT IS POSSIBLE AS WINDS ALOFT INCREASE AHEAD OF THE FRONT. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 416 PM EDT WED OCT 24 2012 EXPECT DENSE FOG OVER THE W HALF OF LAKE SUPERIOR TO LINGER THRU THIS EVENING BEFORE THE ARRIVAL OF SOMEWHAT DRIER LOW LEVEL AIR IS ABLE TO DISSIPATE THE FOG. THE DENSER FOG WILL LINGER LONGEST NEAR THE W SHORE OF UPPER MI. OTHERWISE...EXPECT S WINDS TO INCREASE TO 30 KTS OVER THE E HALF OF THE LAKE ON THU AS A STRONG COLD FRONT APPROACHES. RELATIVELY LIGHT WINDS OVER THE W AND CENTRAL WILL SHIFT TO THE W FOLLOWING THE COLD FROPA ON THU AND INCREASE UP TO 30 KTS IN THE AFTERNOON...WITH HIGH PRESSURE DEVELOPING OVER THE NORTHERN AND CENTRAL PLAINS. THERE MAY BE SOME GALE FORCE WINDS NEAR THE KEWEENAW LATE IN THE DAY. THESE MARGINAL GALES WILL LIKELY IMPACT PORTIONS OF THE CENTRAL LAKE ON THU EVENING...SO HOISTED A GALE WATCH FOR NOW IN THIS AREA. LIGHTER WINDS WITH HIGH PRESSURE WILL SLOWLY PUSH OVER THE UPPER GREAT LAKES THROUGH MONDAY...WITH THE STRONGEST WINDS OVER E LAKE SUPERIOR. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR LSZ265-266. LAKE MICHIGAN... NONE. && SHORT TERM...KC LONG TERM...KF AVIATION...JLB MARINE...KC/KF
Hazardous weather outlook, Oct 24, 4:07 PM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 407 PM EDT WED OCT 24 2012 MIZ001>007-009>014-084-085-251200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 407 PM EDT WED OCT 24 2012 /307 PM CDT WED OCT 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGER STORMS...MAINLY OVER THE WESTERN HALF OF UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE AREA THURSDAY MORNING...BEFORE DIMINISHING WEST TO EAST THROUGH THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-251200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 407 PM EDT WED OCT 24 2012 /307 PM CDT WED OCT 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE. DENSE FOG WILL CONTINUE THROUGH THE EVENING HOURS. SEE THE LATEST OPEN WATER FORECAST FOR LAKE SUPERIOR OR MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS CENTRAL AND EASTERN LAKE SUPERIOR THURSDAY. WESTERLY GALES TO 35 KNOTS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL LAKE SUPERIOR THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-251200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 407 PM EDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE FROM LATE EVENING ON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:33 AM EDT | Gale Warning | MQT | 27 hr | |
| Oct 25, 7:41 AM EDT | Special Marine Warning | MQT | 34 min | |
| Oct 25, 8:01 AM EDT | Special Marine Warning | MQT | 89 min | |
| Oct 25, 9:14 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron, Ontonagon | 61 min |
| Oct 25, 9:49 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 56 min |
| Oct 25, 10:15 AM EDT | Special Marine Warning | MQT | 72 min | |
| Oct 25, 10:25 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 50 min |
| Oct 25, 11:10 AM EDT | Special Marine Warning | MQT | 95 min | |
| Oct 25, 12:48 PM EDT | Small Craft Advisory | MQT | 49 hr | |
| Oct 25, 3:15 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 27 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.